MAUDE Adverse Event Report: ALERE SAN DIEGO, INC MEDLINE STREP A TEST STRIP; STREP A RAPID TEST STRIP

ALERE SAN DIEGO, INC MEDLINE STREP A TEST STRIP; STREP A RAPID TEST STRIP
Model Number IST-501
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention and returned products for the reported lot number were tested with positive samples (2.5e07 org/ml).Results were read at 5 minutes and all strips showed expected positive results.Manufacturing batch record review did not uncover any abnormalities.Case details indicate swabs included in the kit were not used for sample collection.Swabs from other manufacturers have not been validated for use with this test.This cannot be ruled out as a possible root cause fro the reported issue.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The issue was initially reported by the distributor.On (b)(6) 2018, the patient arrived at the facility with a sore throat that had been occurring for three days.The patient reported exposure to strep and presented with a red throat and tonsil enlargement.The patient was tested with a medline strep a test strip using a dual swab technique and a negative strep a result was obtained.The customer stated a bactiswab was used for the test instead of the kitted medline strep a test strip swab.The customer stated the swab used was sterile but was unable to confirm if rayon transport swabs containing modified stuart's or amies liquid medium were used.A confirmatory culture was also performed using a bactiswab and later produced a positive strep a result (the date of the strep a culture result could not be provided per the customer).On (b)(6) 2018, the patient reported "feeling better" prior to treatment.The patient was prescribed 500 mg of penicillin vk, 2x/day for 10 days based off the positive culture report.Per the customer, although the patient was delayed in receiving treatment due to the medline strep a test strip result, no adverse patient outcome occurred.Troubleshooting was conducted with the customer.The customer was advised to use validated swabs (rayon transport swabs containing modified stuart's or amies liquid medium).Furthermore it was recommended that a single swab method be employed when using a medline strep a test strip test.

Brand Name
MEDLINE STREP A TEST STRIP
Common Device Name
STREP A RAPID TEST STRIP
Manufacturer (Section D)
ALERE SAN DIEGO, INC
9975 summers ridge road
san diego CA 92121
MDR Report Key7720668
Report Number2027969-2018-00095
Device Sequence Number19164906
Product Code GTY
UDI-Device Identifier30888277191888
UDI-Public(01)30888277191888(17)191231(10)STA8010024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K010582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberIST-501
Device Lot NumberSTA8010024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR